I'm currently taking 300 mg bupropian XL. I have been prescribed and taken in the past Tramadol. However, I am getting mixed answers on wether these 2 drugs can be taken together. Does anybody have any experience taking these 2 drugs together and were there any side effects?
I take Wellbutrin XL 300 mg once a day and Tramadol 50 mg. every six hours. I have not noticed any side effects at all using these two together. Also don't notice any difference in pain. Now I'm also taking Neurontin and Naproxen on top of it....now I have some side effects! Take care and I hope you feel better.
wow i hope you don't get adema of any kind. Neurontin caused me adema, that is extra fuild, swelling omy face, hands, legs, feet. I didn't think it was serious until my doctor told me that fuild can go to the lungs and or to the brain. I am not a health nut, i am wanting to find out taking Wellbutrin SR 150mg. it is twice a day, i take for depression and hope to help on stop smoking and lossing weight and the Tramadol(not prescribed for me) 50mg taking for pain and hope weight loss. I do not even know if it is safe.
buuuuuuuut anywaay. funny you are sunny66, I am mary66.......i guess you can write back if you wish
There is a black box warning of taking Tramadol (Ultram) with any anti-depressant on the market. Tramadol induces serotonin release, and inhibits the reuptake of norepinephrine. SSRI's (selective serotonin reuptake inhibitor) or antidepressants also increase the serotonin levels. If both medications are taken together, you may experience serotonin toxicity. This can be fatal. Responsible physicians should not prescribe them together.
I think whether one should be on an anti-depressant such as welbutrin XL and tramadol should be evaluated on a case by case basis. I used to take Tramadol with Remeron (an anti-depressant) a couple of years back over a period of 3 years and did not experience any symptoms of serotonin syndrome. However, my doctors were aware of this possibility and kept the dose of my anti-depressant at a reasonable level for safe combination with Tramadol. So, I do think it is wise to taper down on the anti-depressant if you are taking a high dose before starting tramadol. Ask your physician if he/she thinks your anti-depressant dosing level is too high for combined use with Tramadol. And, most importantly read the prescription leaflet instructions that lists the symptoms of serotonin syndrome. Get immediate medical attention if you are exhibiting any signs of serotonin syndrome as not doing so can be fatal as prolonged symptoms of serotonin syndrome can put you into a comatose like state that you may not come out of.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.